Alert archive / New Jersey / Marine Weather Statements in 2007
Marine Weather Statement 7, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this marine weather statement at Mar 2, 2007, 8:36 PM EST. It took effect at Mar 2, 2007, 9:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2007, 8:36 PM EST (01:36 UTC)
- In effect from
- Mar 2, 2007, 9:00 PM EST
- Expired
- Mar 3, 2007, 12:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS71 KPHI 030136 MWSPHI MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 836 PM EST FRI MAR 2 2007 ANZ430-431-030500- /X.NEW.KPHI.MA.S.0007.070303T0200Z-070303T0500Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 836 PM EST FRI MAR 2 2007 ...WINDS FUNNELING UP THE DELAWARE BAY... SOUTH TO SOUTHEAST WINDS ARE CURRENTLY FUNNELING UP THE DELAWARE BAY. WINDS AT BRANDYWINE SHOAL ARE CURRENTLY AROUND 20 KNOTS IN LOWER DELAWARE BAY. FARTHER UP THE BAY, WINDS AT SHIP JOHN SHOAL ARE AVERAGING 10 TO 15 KNOTS. WINDS ARE LIGHTER CLOSER TO THE SHORE LINE. AS THE DIFFERENCE BETWEEN THE LAND AND BAY TEMPERATURES DECREASES, WINDS WILL DIMINISH AS THE EVENING CONTINUES. WIND SPEEDS OVER NIGHT SHOULD AVERAGE AROUND 10 KNOTS. $$ TFG
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Mar 2, 7:55 PM EST, 41 minutes earlier.
Area forecast discussion, Mar 2, 7:55 PM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 755 PM EST FRI MAR 2 2007 .UPDATE... CALLING THE ERN SHORE CTYS, WE HAVE FOUND NO NEW TIDAL FLOODING PBLMS OCRG. DEPARTURES HAVE COME DOWN NOW THAT WINDS HAVE DIMINISHED AND WE WILL CANCEL THE COASTAL FLOOD ADVISORY. WHILE WE ARE IN TERE, WITH SOME MID CLOUDS HEADING OUR WAY, WE WILL SPRUCE UP THE OVRNGT WORDING TO REMOVE ANY EVE MNTN. ECHOES CUR OVER CNTRL PA ARE GOING TO HAVE A HARD TIME REACHING THE GROUND, SO WE WILL KEEP THE NON-MEASURABLE FCST GOING. 18Z MDLS CONT TO SHOW A FCSTD INVERTED V SOUNDING AS THE 2NDRY CFP COMES THRU, THERE COULD BE SOME GUSTY WINDS TMRW AFTN WHEN THE SCTD SHRAS ROLL THRU. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST SATURDAY FOR ANZ450>455. && TFG PREV AFD ********************************************************** .SYNOPSIS... A LARGE STORM SYSTEM WILL CONTINUE TO SPIN AROUND THE GREAT LAKES REGION TONIGHT INTO SATURDAY. THIS FEATURE WILL EDGE EASTWARD DURING THE COURSE OF SATURDAY, AND BRING ANOTHER COLD FRONT ACROSS OUR AREA. THIS ENTIRE SYSTEM WILL GRADUALLY LIFT TO OUR NORTHEAST DURING THE DAY SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE SOUTHERN STATES. OUR ATTENTION THEN TURNS TO THE NORTHERN BRANCH AS ANOTHER COLD FRONT IS POISED TO OUR NORTHWEST MONDAY MORNING. THIS COLD FRONT WILL PLOW SOUTHEASTWARD MONDAY NIGHT AND BECOME SITUATED ACROSS THE SOUTHEASTERN U.S. AS A LARGE SURFACE HIGH BUILDS DOWN FROM THE GREAT LAKES. THIS WILL USHER IN A BLAST OF COLDER AIR TUESDAY AND WEDNESDAY. A STORM SYSTEM IS THEN FORECAST TO MOVE INTO THE OHIO VALLEY THURSDAY NIGHT, PUSHING A WARM FRONT TOWARD OUR ARE FRIDAY MORNING. BASED ON THE LATEST TIMING, THIS SYSTEM SHOULD MOVE ACROSS THE AREA FRIDAY AND FRIDAY NIGHT. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... A RATHER BUSY DAY HERE AT THE OFFICE TODAY, ESPECIALLY THIS MORNING. AN OCCLUDED FRONT MOVED ACROSS OUR REGION THIS AFTERNOON WITH RAPID CLEARING AND LITTLE IN THE WAY OF COOLER AIR FOLLOWING IT. THE CORE OF THE COLDER AIR IS LAGGING FAIRLY FAR TO THE WEST. TEMPERATURES HAVE SURGED INTO THE LOWER 60S ACROSS THE SOUTHERN AND SOUTHEASTERN ZONES, THEREFORE RATHER BALMY OUT THERE THIS AFTERNOON. MOST OF THE AREA SHOULD HAVE TRANQUIL WEATHER TONIGHT AS A LARGE DRY SLOT /AS SEEN ON WATER VAPOR IMAGERY/ CONTINUES ACROSS THE REGION. WITH AN UPPER- LEVEL JET THOUGH PUNCHING INTO THE OHIO VALLEY, AN AREA OF CLOUDS HAVE DEVELOPED. MODEL CROSS SECTIONS SHOW AN INCREASE IN MOISTURE MAINLY IN THE MID LEVELS TONIGHT, THEREFORE WILL INDICATE AN INCREASE IN SOME CLOUDS THROUGH THE NIGHT. MOST PLACES WILL START TONIGHT UNDER A MOSTLY CLEAR SKY. GUSTY WINDS WILL DIMINISH THIS EVENING AS MIXING WEAKENS. EVEN THOUGH WE JUST HAD A LOT OF RAINFALL, THE AIR MASS DRIED OUT RAPIDLY THIS AFTERNOON AND WITH AT LEAST SOME WIND TONIGHT, FOG DEVELOPMENT IS NOT ANTICIPATED ATTM BUT WILL BE MONITORED. OUR MAIN FOCUS WILL BE ON THE LARGE UPPER-LEVEL STORM AND WEAKENING SURFACE LOW SPINNING AROUND THE GREAT LAKES. WATER VAPOR IMAGERY SHOWING THE UPPER-LEVEL LOW BECOMING ELONGATED. SHORT WAVE ENERGY IS FORECAST TO ROTATE AROUND THIS FEATURE AS THE ENTIRE SYSTEM SHIFTS TO THE NORTHEAST ON SATURDAY. WE WILL HAVE TO DEAL WITH THE SHORT WAVE AS IT SCOOTS ACROSS OUR CWA ON SATURDAY. THERE ARE A COUPLE OF ITEMS THAT NEED TO BE ADDRESSED REGARDING THE SENSIBLE WEATHER ON SATURDAY. A SECONDARY SURFACE COLD FRONT IS FORECAST TO BECOME WELL ESTABLISHED IN LEE OF THE APPALACHIANS SATURDAY AFTERNOON. THIS WILL BE IN RESPONSE TO FALLING HEIGHTS AND WITH THE APPROACH OF THE AFOREMENTIONED SHORT WAVE. COLD MID LEVEL TEMPERATURES WILL ACCOMPANY THE UPPER-LEVEL FEATURE AND THIS WILL COINCIDE WITH SURFACE TEMPERATURES IN THE 40S AND 50S SATURDAY AFTERNOON. THIS WILL ACT TO STEEPEN THE LOW AND MID LEVEL LAPSE RATES. BUFKIT SOUNDINGS ARE SHOWING DRY AIR ESPECIALLY BELOW 800 MB, AND THIS COULD ACT AGAINST SHOWERS FROM POPPING. HOWEVER WITH THE STEEP LAPSE RATES AND COOLING MID LEVEL TEMPERATURES, LIMITED INSTABILITY IS FORECAST TO DEVELOP DURING SATURDAY AFTERNOON. NOT SURE IF THERE WILL BE ENOUGH INSTABILITY TO GENERATE LIGHTNING AND THUNDER, BUT AT LEAST SOME SCATTERED SHOWERS SHOULD POP. THERE MAY BE MORE INSTABILITY ACROSS THE DELMARVA DUE TO WARMER SURFACE TEMPERATURES, HOWEVER THE COLDER AIR ALOFT MAY NOT REALLY ARRIVE THERE UNTIL LATE IN THE DAY PLUS THE ATMOSPHERE IS DRIER THERE BELOW 800 MB. FOR NOW WE WILL GO WITH LOW CHC POPS ACROSS THE AREA /SLIGHTLY HIGHER UP NORTH/ DURING THE AFTERNOON AND INTO THE EARLY EVENING TO ACCOUNT FOR SOME SCATTERED SHOWERS. THE CURRENT THINKING IS THAT ANY SHOWER ACTIVITY SHOULD MAINLY OCCUR IN THE AFTERNOON, ALTHOUGH SOME FLURRIES OR SPRINKLES CANNOT BE RULED OUT UP NORTH IN THE MORNING. BUFKIT SOUNDINGS DO SHOW SOMEWHAT OF AN INVERTED-V SIGNATURE IN THE LOWER LEVELS SATURDAY AFTERNOON, THEREFORE SHOWERS THAT FORM COULD PRODUCE SOME GUSTY WINDS. SINCE CONFIDENCE IS LOW ATTM REGARDING THE THUNDER POTENTIAL, WE WILL LEAVE IT OUT OF THE FORECAST FOR NOW. THE CURRENT THINKING IS THAT SEVERE WEATHER IS NOT EXPECTED AND THIS MATCHES UP WITH SPCS LATEST DAY 2 OUTLOOK. AS THE ENTIRE UPPER TROUGH SWINGS THROUGH DURING SATURDAY EVENING, WE WILL CARRY SCATTERED FLURRIES UP ACROSS THE FAR NORTHWESTERN ZONES AND SCATTERED FLURRIES OR SPRINKLES ELSEWHERE AS COLDER AIR GRADUALLY WORKS IN. FOR SUNDAY, WE ARE UNDER CYCLONIC FLOW AND WITH THE NORTHWEST WINDS GOING AND COLDER AIR WORKING IN, THERE COLD BE A FEW SNOW SHOWERS UP ACROSS THE FAR NORTHWESTERN ZONES. MUCH COLDER AIR THEN SETTLES IN SUNDAY NIGHT AND IF THE GRADIENT HOLDS WE JUST MIGHT BE TALKING ABOUT WIND CHILLS AGAIN. && .LONG TERM /MONDAY THROUGH FRIDAY/... MOST OF THIS TIME FRAME SHOULD BE RELATIVELY QUIET WEATHER-WISE, HOWEVER THE TEMPERATURES WILL TRENDING DOWN IN THE BEGINNING WITH MILDER AIR RETURNING TOWARD THE END. THE SYSTEM FOR THE END OF THE PERIOD MAY HAVE TO BE WATCHED MORE CLOSELY OVER THE NEXT SEVERAL DAYS AS SOME GFS ENSEMBLE MEMBERS ARE SHOWING A LARGE SURFACE HIGH TO OUR NORTH WITH OVERRUNNING PRECIPITATION. THIS COULD LEAD TO SOME MIXED PRECIPITATION, HOWEVER PLENTY OF TIME TO WATCH THIS EVOLVE. HPC WENT WITH A BLENDED SOLUTION. MONDAY AND TUESDAY FEATURED LITTLE IN THE WAY OF MODEL DIFFERENCES AND A 50/50 BLEND OF THE GFS AND ECMWF WERE USED BY HPC IN THEIR GUIDANCE. AFTER WEDNESDAY THERE IS A MODEL CONSENSUS TOWARD MORE AMPLIFICATION DOWNSTREAM OF AN AGREED UPON EAST PACIFIC LOW OFF BRITISH COLUMBIA, WHICH RESULTS IN A CANADIAN ROCKIES RIDGE AND MORE OF A TROUGH DOWNSTREAM OVER THE NORTHEASTERN QUARTER OF THE NATION. THIS TREND WAS SEEN BY ALL THE MODEL GUIDANCE EXCEPT THE 00Z GFS. AS A RESULT HPC FOR WEDNESDAY WENT WITH A BLEND OF THE ECMWF AND CANADIAN WITH MORE WEIGHT TOWARD THE ECMWF SOLUTION. AFTER WEDNESDAY, HPC LEANED TOWARDS AN INCREASING PARTICIPATION BY THE CANADIAN MODEL. THIS IS SIMILAR BUT NOT AS AMPLIFIED OVER THE EASTERN U.S. AS THE ECMWF SO ADDITIONAL BLENDING WAS DONE WITH THE ECMWF AND CANADIAN FOR THURSDAY, AND BY NEXT FRIDAY HOWEVER A BLEND WAS USED OF THE CANADIAN AND ECMWF WITH MORE WEIGHT FOR THIS TIME FRAME TOWARD THE CANADIAN. THIS PRETTY MUCH RESULTED IN A DE-AMPLIFICATION OF THE ECMWF SUPPORTED BY ECMWF ENSEMBLE MEANS. BASED ON THE ABOVE, A COLD FRONT WILL CRUISE THROUGH THE AREA LATE MONDAY, HOWEVER THIS FEATURE LOOKS TO BE MOISTURE-STARVED THEREFORE WE JUST PAINTED IN SOME SLIGHT CHC POPS IN THE GRIDS ACROSS THE NORTHERN PART OF THE CWA. WHAT THIS SYSTEM WILL DO THOUGH IS USHER IN COLDER AIR MONDAY NIGHT WITH TUESDAY AND WEDNESDAY BEING BELOW NORMAL AS A LARGE SURFACE HIGH BUILDS TOWARD THE MID ATLANTIC REGION FROM THE GREAT LAKES. THIS WILL MAINTAIN A NORTHWESTERLY WIND ACROSS OUR REGION. THE SURFACE HIGH SLIDES OVERHEAD LATER TUESDAY INTO WEDNESDAY AND WITH LIGHT WINDS AND A VERY DRY AIR MASS, IT COULD GET RATHER COLD AROUND THE AREA. A WEAKENING FRONTAL BOUNDARY LOOKS TO MOVE ACROSS THE REGION WEDNESDAY NIGHT AS YET ANOTHER SURFACE HIGH MOVES ACROSS SOUTHEASTERN CANADA. DEPENDING ON THE STRENGTH AND POSITION OF THIS HIGH, WILL DETERMINE OUR TEMPERATURES ON THURSDAY. IT APPEARS ATTM, THAT MILDER AIR WILL OCCUR ON THURSDAY, WITH COOLING TAKING PLACE LATE IN THE DAY AND AT NIGHT. A SURFACE LOW IS THEN FORECAST TO MOVE INTO THE OHIO VALLEY THURSDAY NIGHT SHOVING A WARM FRONT INTO THE DELMARVA FRIDAY MORNING. WAA SHOULD ALLOW SOME OVERRUNNING PRECIPITATION TO GET GOING THURSDAY, BUT ESPECIALLY ON FRIDAY. WE WILL HAVE TO CARRY SOME FROZEN PRECIPITATION IN THE FORECAST BASED ON THE TEMPERATURE UNCERTAINTY. WE WENT WITH LOW CHC POPS FOR NOW. THAT IS ALL FOR NOW. THANKS TO THE SURROUNDING OFFICES/HPC FOR THE COLLABORATION TODAY. HAVE A GOOD ONE && .AVIATION /22Z-18Z/... WEVE GONE TO VFR WITH GUSTY BUT MANAGEABLE WRLY WINDS EARLY IN THE TAF PERIOD. WE INCREASE VFR CLOUDS OVER MOST LOCATIONS BEFORE DAYBREAK, AND SO WE AVOID MENTIONING ANY FOG DESPITE THE GOOD RAINFALL. FURTHER SE, WHERE WE HOLD OFF ON MID CLOUDS FOR A LONGER PERIOD OF TIME, WE DO BRING IN MVFR VSBYS. IF WINDS DIMINISH AS FORECAST, AND WHERE CIGS DONT DEVELOP, VSBYS MAY BE WORSE THAN FORECAST. && .MARINE... GUIDANCE SUGGESTS THE WINDS ARE GOING TO DIMINISH FAIRLY RAPIDLY, AT LEAST OVER THE BAY, EARLY THIS EVENING, BUT WEVE EXTENDED THE SCA THERE UNTIL 7 PM EST TO ALLOW THE NEXT SHIFT TO ASSESS THE SITUATION. GOOD PRESSURE RISES ARE MOVING TO THE WATERS AS OF 20Z. ELSEWHERE, WINDS DIMINISH BEFORE SEAS SUBSIDE OVER THE ATLANTIC PER CONSISTENT INDICATION OF WAVE WATCH, BUT WEVE DECLINED TO EXTEND THE SCA INTO SAT NIGHT AND HAVE INSTEAD CARVED OUT A SMALL PERIOD OF SUB SCA CRITERIA BEFORE THE SECONDARY FRONT AFFECTS US. && .HYDROLOGY... A RATHER BUSY DAY ON THE HYDROLOGY SIDE AS NUMEROUS STREAMS AND CREEKS HAVE FLOODED. RAINFALL AMOUNTS GENERALLY RANGED FROM 1.0 TO 2.5 INCHES WITH LOCALLY ABOUT 3.5 INCHES REPORTED. IT APPEARS THE DEEPER SNOW PACK UP ACROSS THE SOUTHERN POCONOS AND SUSSEX COUNTY NEW JERSEY HELD AND HAS NOT REALLY CREATED MUCH ADDED RUNOFF. THERE WAS ALSO SOME ICING IN THESE AREAS AS WELL AS THE LOW-LEVEL COLD AIR WAS TOUGH TO BUDGE FOR AWHILE LAST NIGHT AND THIS MORNING. THE BULK OF THE FLOODING HAS ALREADY OCCURRED HOWEVER SEVERAL SPOTS OF FLOODING ARE ONGOING. PLEASE CHECK THE LATEST FLOOD WARNINGS /FLWPHI/ AND FLOOD STATEMENTS /FLSPHI/ FOR THE LATEST INFORMATION. PLEASE USE EXTREME CAUTION AROUND CREEKS AND STREAMS AS THE WATER FLOW HAS BEEN ENHANCED DUE TO ALL THE RUNOFF. IT IS BEST TO STAY AWAY FROM THE WATERWAYS BECAUSE OF ALL THE RUNOFF AND WATER RISES. ALL WATERWAYS WILL BE CLOSELY MONITORED AS THEY CREST AND ALSO ANY OTHER POSSIBLE RISES TAKE PLACE. NO ADDITIONAL SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH EARLY NEXT WEEK. && .TIDES... THE COASTAL FLOOD ADVISORY FOR THE DELAWARE RIVER HAS BEEN ALLOWED TO EXPIRE. IN CHESAPEAKE BAY, THE SOUTH WINDS THAT HAVE NOW SHIFTED TO THE WEST HAVE CAUSED SOME MINOR TIDAL FLOODING TO OCCUR. SOME FLOODING HAS OCCURRED ON KENT ISLAND. THIS SHOULD BE A ONE TIDE CYCLE EVENT AS THE NEXT ASTRONOMICAL HIGH TIDE IS LOWER PLUS THE ONSHORE WINDS ARE EXPECTED TO WEAKEN. && && SYNOPSIS/SHORT TERM...GORSE LONG TERM...GORSE/HPC AVIATION/MARINE/TIDES...DELISI HYDROLOGY...GORSE/ZEV/OHARA
Hazardous weather outlook, Mar 2, 5:09 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 509 PM EST FRI MAR 2 2007 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-031100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 509 PM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TONIGHT SOME STREAM, CREEK AND RIVER FLOODING CONTINUES. PLEASE CONSULT THE FLOOD WARNING AND FLOOD STATEMENT PRODUCTS /PHLFLWPHI AND PHLFLSPHI RESPECTFULLY/ FOR ADDITIONAL DETAILS. OTHERWISE, NO ADDITIONAL HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STORM TOTAL RAINFALL REPORTS FROM SPOTTERS THOUGH ARE APPRECIATED. GORSE
Nearby
Marine Weather Statements in New Jersey, 2007Every marine weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.